MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ACTICOR 7 DR-T DF4 PROMRI; ICD

BIOTRONIK SE & CO. KG ACTICOR 7 DR-T DF4 PROMRI; ICD
Model Number 429524
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/15/2021
Type of Reportable Event Death
Event or Problem Description
After an implantation period of approx.19 months, it was reported that the interrogation of the device was not successful.The patient died six days after the incident and the icd was explanted.
 
Additional Manufacturer Narrative
The icd was visually inspected.The inspection revealed signs of an electrical arc-over on the icd housing as well as on the icd antenna inside the header.This indicates shock delivery into an external short circuit between icd case and antenna.Subsequently, the icd was subjected to an electrical analysis.Thereby the device could not be interrogated, and the therapy functionality was not available.The icd was opened to inspect the inner assembly.A damage of the electronic module was identified, in particular, the fuse separating the battery from the electronic module was blown.The evidence suggests that the fuse was blown by an external short circuit.This has caused the lack of interrogation and therapy functionality.The header of the icd was inspected in detail and identified the root cause of the external short circuit to be a misaligned placement of the telemetry antenna.Every manufactured icd undergoes a multitude of electrical, visual and mechanical tests and inspections before it is shipped.Furthermore, at the last step of the manufacturing process, a visual and electrical final acceptance test is performed.This particular device passed this test successfully and all device functions proved to be as specified.As a result of this event, processes have been reviewed and relevant staff has been re-educated and retrained.In accordance to biotroniks post-market surveillance system this occurrence represents an extremely rare event.

Brand Name
ACTICOR 7 DR-T DF4 PROMRI
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12913951
Report Number1028232-2021-06465
Device Sequence Number4740055
Product Code MRM
UDI-Device Identifier04035479156695
UDI-Public04035479156695
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number429524
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown